A 32-year-old female asked:
Disclaimer

how long does it take for citalopram to get completely out of your system for only taking it for 3 days? dr took me off cause to many side effects.

1 doctor answer
Dr. Rex Mahnensmith
A Verified Doctor answered
A US doctor answered Learn more
Citalopram: The half life of citalopram is less than 24 hours. So, if you had 3 doses, it should exit your body totally by 7 days, though a trace may linger up to 10 days.
Answered on Jul 30, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Marybeth Lambe
44 years experience Travel Medicine
6-8 days: You should not stop it abruptly but should gradually taper it off to be kindest to your body and brain. But to answer your question the half life of c ... Read More
A 38-year-old member asked:
Dr. Mark Shukhman
30 years experience Addiction Medicine
Quickly: The medication itself does not stay in the body for very long time. Probably, in a few days, it is gone. The effect from citalopram might last for a n ... Read More
5
5 thanks
A 19-year-old female asked:
Dr. Nayana Trivedi
38 years experience Internal Medicine
A day, usually.: But more important questions are : 1) how long have you been taking it? Just 2 days? 2) why; if depression/ Anxiety then should not be stopped abruptl ... Read More
A 41-year-old member asked:
Dr. Raju Indukuri
44 years experience Psychiatry
citalopram: It does get out of the body before 72 hours but sometimes causes withdrawal symptoms for 7-10 days if using for a while.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month